Alert archive / New Mexico / High Wind Warnings in 2008
High Wind Warning 7, NWS Albuquerque, NM
NWS Albuquerque, NM issued this high wind warning at May 1, 2008, 3:29 AM MDT. It took effect at May 1, 2008, 9:00 AM MDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 1, 2008, 3:29 AM MDT (09:29 UTC)
- In effect from
- May 1, 2008, 9:00 AM MDT
- Expired
- May 1, 2008, 8:00 PM MDT
- In force
- 11 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KABQ 010929 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 329 AM MDT THU MAY 1 2008 ...WINDY CONDITIONS WILL CONTINUE ACROSS NORTHERN AND CENTRAL NEW MEXICO TODAY... .WINDS WILL QUICKLY INCREASE AFTER SUNRISE TODAY AS A LARGE LOW PRESSURE SYSTEM CONTINUES TO PUSH ACROSS THE CENTRAL ROCKIES. WINDS WILL GRADUALLY CHANGE DIRECTION FROM THE WEST TO A NORTHWEST DIRECTION BY LATE AFTERNOON. WINDS MAY BE STRONG ENOUGH TO CAUSE DAMAGE TO TREE LIMBS...POWER LINES AND SOME STRUCTURES AT TIMES. ACTION SHOULD BE TAKEN TO SECURE LOOSE AND LIGHT WEIGHT OUTDOOR OBJECTS. DIFFICULT DRIVING CONDITIONS CAN ALSO BE ANTICIPATED DUE TO STRONG CROSSWINDS AND LOCALIZED AREAS OF BLOWING DUST. IN ADDITION...THE WINDS WILL COMBINE WITH DRY CONDITIONS TO CREATE DANGEROUS FIRE WEATHER CONDITIONS. NMZ004>007-010>013-016-017-026-012200- /O.UPG.KABQ.HW.A.0004.080501T1700Z-080502T0300Z/ /O.NEW.KABQ.HW.W.0007.080501T1500Z-080502T0200Z/ SANGRE DE CRISTO MOUNTAINS-NORTHEAST HIGHLANDS-HARDING COUNTY- FAR NORTHEAST PLAINS-SANDIA/MANZANO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CONCHAS LAKE/GUADALUPE COUNTY- QUAY COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- GUADALUPE MOUNTAINS OF CHAVES COUNTY- INCLUDING THE CITIES OF...RED RIVER/TAOS/SANTA FE... LAS VEGAS/RATON...ROY...CLAYTON...SANDIA PARK/CEDAR CREST... MORIARTY/ESTANCIA...SANTA ROSA...TUCUMCARI...CARRIZOZO...RUIDOSO 329 AM MDT THU MAY 1 2008 ...HIGH WIND WARNING IN EFFECT FROM 9 AM THIS MORNING TO 8 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 8 PM MDT THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. EXPECT WEST TO NORTHWEST WINDS OF 35 TO 45 MPH WITH OCCASIONAL GUSTS TO 60 MPH ALONG THE CENTRAL MOUNTAIN CHAIN AND INTO THE NORTHEASTERN PLAINS THROUGHOUT THE DAY TODAY. THESE STRONG WINDS MAY CREATE AREAS OF BLOWING DUST WHICH MAY REDUCE VISIBILITIES TO 3 MILES OR LESS AT TIMES. DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS. CROSS WINDS MAY BE ESPECIALLY DANGEROUS WHEN DRIVING ALONG NORTH TO SOUTH ORIENTED ROADS. WIND SPEEDS ARE FORECASTED TO DECREASE LATE THURSDAY EVENING. TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. HIGH WINDS CAN TOPPLE TREES...CAUSE DAMAGE TO ROOF TOPS...AND DOWN POWER LINES. $$ NMZ002-003-009-012200- /O.UPG.KABQ.HW.A.0004.080501T1700Z-080502T0300Z/ /O.NEW.KABQ.WI.Y.0026.080501T1500Z-080502T0200Z/ NORTHWEST MOUNTAINS INCLUDING JEMEZ-UPPER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- INCLUDING THE CITIES OF...CHAMA/LOS ALAMOS...ESPANOLA... ALBUQUERQUE 329 AM MDT THU MAY 1 2008 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 8 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 8 PM MDT THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. WEST TO NORTHWEST WINDS OF 25 TO 35 MPH WITH OCCASIONAL GUSTS TO 50 MPH ARE POSSIBLE ACROSS NORTH CENTRAL NEW MEXICO THROUGHOUT THE DAY TODAY. LOCALIZED AREAS OF BLOWING DUST MAY OCCASIONALLY REDUCE VISIBILITIES. MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE...ESPECIALLY ALONG NORTH TO SOUTH ORIENTED ROADWAYS WHERE CROSS WINDS WILL BE COMMON. WIND SPEEDS ARE EXPECTED TO WEAKEN AFTER SUNSET THIS EVENING. $$ NMZ018>021-012200- /O.UPG.KABQ.HW.A.0004.080501T1700Z-080502T0300Z/ /O.NEW.KABQ.WI.Y.0026.080501T1500Z-080502T0200Z/ DE BACA COUNTY-CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- INCLUDING THE CITIES OF...FORT SUMNER...ROSWELL...PORTALES... CLOVIS 329 AM MDT THU MAY 1 2008 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 8 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 8 PM MDT THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. WEST TO NORTHWEST WINDS OF 25 TO 35 MPH WITH OCCASIONAL GUSTS TO 50 MPH ARE POSSIBLE ACROSS THE EAST CENTRAL AND SOUTHEASTERN PLAINS OF NEW MEXICO THROUGHOUT THE DAY TODAY. LOCALIZED AREAS OF BLOWING DUST MAY OCCASIONALLY REDUCE VISIBILITIES. MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE...ESPECIALLY ALONG NORTH TO SOUTH ORIENTED ROADWAYS WHERE CROSS WINDS WILL BE COMMON. WIND SPEEDS ARE EXPECTED TO WEAKEN AFTER SUNSET THIS EVENING. $$ NMZ001-008-014-015-012200- /O.NEW.KABQ.WI.Y.0026.080501T1500Z-080502T0200Z/ NORTHWEST PLATEAU-WEST CENTRAL MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- INCLUDING THE CITIES OF...FARMINGTON...GALLUP/GRANTS...GLENWOOD... SOCORRO 329 AM MDT THU MAY 1 2008 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 8 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 8 PM MDT THIS EVENING. WEST TO NORTHWEST WINDS OF 25 TO 35 MPH WITH OCCASIONAL GUSTS TO 50 MPH ARE POSSIBLE ACROSS WESTERN NEW MEXICO THROUGHOUT THE DAY TODAY. LOCALIZED AREAS OF BLOWING DUST MAY OCCASIONALLY REDUCE VISIBILITIES. MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE...ESPECIALLY ALONG NORTH TO SOUTH ORIENTED ROADWAYS WHERE CROSS WINDS WILL BE COMMON. WIND SPEEDS ARE EXPECTED TO WEAKEN AFTER SUNSET THIS EVENING. $$ 52
2 follow-up statements
000 WWUS75 KABQ 012128 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 328 PM MDT THU MAY 1 2008 ...WINDY CONDITIONS WILL CONTINUE ACROSS NORTHERN AND CENTRAL NEW MEXICO INTO THIS EVENING... .STRONG WEST TO NORTHWEST WINDS WILL CONTINUE THROUGH EARLY THIS EVENING BEFORE SLOWLY DIMINISHING AFTER SUNSET. WINDS MAY BE STRONG ENOUGH TO CAUSE LOCALIZED DAMAGE TO TREE LIMBS...POWER LINES AND STRUCTURES. IF PREPARATIONS HAVE NOT BEEN COMPLETED...RESIDENTS ARE URGED TO EXERCISE CAUTION WHILE SECURING LOOSE AND LIGHT WEIGHT OUTDOOR OBJECTS. DIFFICULT DRIVING CONDITIONS SHOULD BE ANTICIPATED DUE TO STRONG CROSSWINDS AND AREAS OF BLOWING DUST. IN ADDITION... THE WINDS WILL COMBINE WITH DRY CONDITIONS TO CREATE DANGEROUS FIRE WEATHER CONDITIONS. NMZ004>007-010>013-016-017-026-020200- /O.CON.KABQ.HW.W.0007.000000T0000Z-080502T0200Z/ SANGRE DE CRISTO MOUNTAINS-NORTHEAST HIGHLANDS-HARDING COUNTY- FAR NORTHEAST PLAINS-SANDIA/MANZANO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CONCHAS LAKE/GUADALUPE COUNTY- QUAY COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- GUADALUPE MOUNTAINS OF CHAVES COUNTY- INCLUDING THE CITIES OF...RED RIVER/TAOS/SANTA FE... LAS VEGAS/RATON...ROY...CLAYTON...SANDIA PARK/CEDAR CREST... MORIARTY/ESTANCIA...SANTA ROSA...TUCUMCARI...CARRIZOZO...RUIDOSO 328 PM MDT THU MAY 1 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. EXPECT WEST TO NORTHWEST WINDS OF 35 TO 45 MPH WITH OCCASIONAL GUSTS UP TO 65 MPH TO CONTINUE ALONG THE CENTRAL MOUNTAIN CHAIN AND INTO THE NORTHEASTERN PLAINS THROUGH THIS EVENING. THESE STRONG WINDS MAY CREATE AREAS OF BLOWING DUST WHICH MAY REDUCE VISIBILITIES TO 3 MILES OR LESS AT TIMES. DRIVERS OF VANS... CAMPERS...TRAILERS...AND OTHER HIGH PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS. CROSS WINDS MAY BE ESPECIALLY DANGEROUS WHEN DRIVING ALONG NORTH TO SOUTH ORIENTED ROADS. WIND SPEEDS ARE FORECAST TO DECREASE LATE THIS EVENING. TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. HIGH WINDS CAN TOPPLE TREES...CAUSE DAMAGE TO ROOF TOPS...AND DOWN POWER LINES. $$ NMZ001>003-008-009-014-015-020200- /O.CON.KABQ.WI.Y.0026.000000T0000Z-080502T0200Z/ NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- INCLUDING THE CITIES OF...FARMINGTON...CHAMA/LOS ALAMOS... ESPANOLA...GALLUP/GRANTS...ALBUQUERQUE...GLENWOOD...SOCORRO 328 PM MDT THU MAY 1 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. WEST TO NORTHWEST WINDS OF 25 TO 35 MPH WITH OCCASIONAL GUSTS TO 50 MPH WILL CONTINUE ACROSS WESTERN AND CENTRAL NEW MEXICO INCLUDING THE RIO GRANDE VALLEY THROUGH THIS EVENING. LOCALIZED AREAS OF BLOWING DUST MAY OCCASIONALLY REDUCE VISIBILITIES BELOW 3 MILES. MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE...ESPECIALLY ALONG NORTH TO SOUTH ORIENTED ROADWAYS WHERE CROSS WINDS WILL BE COMMON. WIND SPEEDS ARE EXPECTED TO WEAKEN AFTER SUNSET THIS EVENING. $$ NMZ018>021-020200- /O.CON.KABQ.WI.Y.0026.000000T0000Z-080502T0200Z/ DE BACA COUNTY-CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- INCLUDING THE CITIES OF...FORT SUMNER...ROSWELL...PORTALES... CLOVIS 328 PM MDT THU MAY 1 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. WEST TO NORTHWEST WINDS OF 25 TO 35 MPH WITH OCCASIONAL GUSTS TO 50 MPH WILL CONTINUE ACROSS THE EAST CENTRAL AND SOUTHEASTERN PLAINS OF NEW MEXICO THROUGH THIS EVENING. LOCALIZED AREAS OF BLOWING DUST MAY OCCASIONALLY REDUCE VISIBILITIES BELOW 3 MILES. MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE...ESPECIALLY ALONG NORTH TO SOUTH ORIENTED ROADWAYS WHERE CROSS WINDS WILL BE COMMON. WIND SPEEDS ARE EXPECTED TO WEAKEN AFTER SUNSET THIS EVENING. $$ GUYER/19
000 WWUS75 KABQ 020209 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 809 PM MDT THU MAY 1 2008 ...SOME STRONG WINDS TO LINGER ON THE EAST CENTRAL AND SOUTHEAST PLAINS UNTIL LATE TONIGHT... .WITH THE SETTING SUN THE STRONG WINDS WILL GRADUALLY DIMINISH ACROSS MOST OF NORTHERN AND CENTRAL NEW MEXICO. HOWEVER...UNITL ABOUT 200 AM MDT...A COLD FRONT PUSHING THROUGH THE EAST CENTRAL AND SOUTHEAST PLAINS WILL CAUSE WIND DIRECTIONS TO SHIFT OUT OF THE NORTHWEST AND CAUSE OCCASIONALLY STRONG WINDS TO PERSIST. NMZ004>007-010>013-016-017-026-020315- /O.EXP.KABQ.HW.W.0007.000000T0000Z-080502T0200Z/ SANGRE DE CRISTO MOUNTAINS-NORTHEAST HIGHLANDS-HARDING COUNTY- FAR NORTHEAST PLAINS-SANDIA/MANZANO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CONCHAS LAKE/GUADALUPE COUNTY- QUAY COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- GUADALUPE MOUNTAINS OF CHAVES COUNTY- INCLUDING THE CITIES OF...RED RIVER/TAOS/SANTA FE... LAS VEGAS/RATON...ROY...CLAYTON...SANDIA PARK/CEDAR CREST... MORIARTY/ESTANCIA...SANTA ROSA...TUCUMCARI...CARRIZOZO...RUIDOSO 809 PM MDT THU MAY 1 2008 ...HIGH WIND WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING... THE HIGH WIND WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING. THROUGH LATE EVENING THE STRONG WINDS WILL GENERALLY DIMINISH. HOWEVER...THE AREA FROM CLINES CORNERS EASTWARD TO THE TEXAS BORDER WILL OCCASIONALLY CONTINUE TO EXPERIENCE NORTHWEST WINDS AT SPEEDS FROM 25 TO 35 MPH WITH GUSTS UP TO 50 MPH UNTIL AROUND MIDNIGHT MDT. $$ NMZ001>003-008-009-014-015-020315- /O.EXP.KABQ.WI.Y.0026.000000T0000Z-080502T0200Z/ NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- INCLUDING THE CITIES OF...FARMINGTON...CHAMA/LOS ALAMOS... ESPANOLA...GALLUP/GRANTS...ALBUQUERQUE...GLENWOOD...SOCORRO 809 PM MDT THU MAY 1 2008 ...WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING. THROUGH LATE EVENING THE STRONG WINDS WILL GRADUALLY DIMINISH. UNTIL AROUND 1000 PM MDT...NORTHWEST WINDS MAY REACH AS HIGH AS 20 TO 30 MPH WITH GUSTS AROUND 40 MPH AT TIMES. $$ NMZ018>021-020315- /O.EXP.KABQ.WI.Y.0026.000000T0000Z-080502T0200Z/ DE BACA COUNTY-CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- INCLUDING THE CITIES OF...FORT SUMNER...ROSWELL...PORTALES... CLOVIS 809 PM MDT THU MAY 1 2008 ...WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING. THROUGH LATE EVENING THE STRONG WINDS WILL GENERALLY DIMINISH. HOWEVER...UNTIL ABOUT 200 AM MDT...A COLD FRONT WILL CAUSE WIND DIRECTIONS TO SHIFT OUT OF THE NORTHWEST AND OCCASIONALLY REACH SPEEDS FROM 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. $$ 44
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this high wind warning went out at May 1, 3:00 AM MDT, 29 minutes earlier.
Area forecast discussion, May 1, 3:00 AM MDT, 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 300 AM MDT THU MAY 1 2008 .DISCUSSION... CURRENT MAPS...CLOSED LOW ALOFT SWEEPING ACROSS CENTRAL COLORADO AND CROSSING THE FRONT RANGE THIS MORNING EN ROUTE TO THE CENTRAL PLAINS. AT THE SURFACE...COLD FRONT EXTENDING FROM DENVER AREA SOUTH AND WEST ACROSS THE FOUR CORNERS TO SOUTHERN NEVADA POISED TO DIVE SOUTH AND EAST ACROSS NEW MEXICO TODAY. MODELS...REASONABLE CONSENSUS THROUGH THE WEEKEND...WITH MUCH DISCORD ARISING EARLY NEXT WORK WEEK. MODELS AGREEING ON MOVING COLORADO CLOSED LOW INTO THE CENTRAL PLAINS TODAY AND COILING THIS FEATURE UP OVER CENTRAL NEBRASKA OVERNIGHT. NORTHWEST FLOW ACROSS NEW MEXICO ON DOWNSTREAM LIMB OF WEAK RIDGE FROM SOUTHERN CALIFORNIA TO SOUTHERN SASKATCHEWAN IN THE CANADIAN PRAIRIES WILL BACK TO ZONAL BY THE WEEKEND AS PACIFIC NORTHWEST SYSTEM STARTS SLOW DIG DOWN THE WEST COAST. BY SUNDAY...WEST COAST TROUGH REACHES SOUTHERN CALIFORNIA...FLOW OVER NEW MEXICO NOW BACKED TO SOUTHWEST...AND DISCORD CREEPS INTO THE CONSENSUS SOLUTION FOR MONDAY. GFS HOLDING CLOSED LOW OVER SAN DIEGO AND PUSHING FIRST PENETRATIONS NORTHWARD OF GULF OF MEXICO MOISTURE INTO NEW MEXICO MONDAY AND TUESDAY. GFS POSITION BACKED UP BY EUROPEAN COLLEAGUES...BUT ENSEMBLE FORECASTS CONTINUE TO INDICATE BROAD DISCOMFORT WITH THIS OVERALL SOLUTION FOR THE FIRST PART OF NEXT WEEK. SHORT TERM...TODAY AND TONIGHT...COLD FRONT HUNKERED DOWN ON THE FOUR CORNERS WILL SWEEP SOUTH AND EAST ACROSS THE STATE TODAY WITH RAPID BOOSTS IN WEST WIND SPEEDS...AND GUSTS REACHING THE DANGER LEVEL THIS AFTERNOON FROM THE CENTRAL MOUNTAIN CHAIN EAST ACROSS MUCH OF THE PLAINS...AND A HIGH WIND WATCH WILL UPGRADE TO WARNING THIS MORNING ACROSS THESE ZONES...WITH WIND ADVISORIES POSTED ELSEWHERE. WITH STRONG WINDS AND LOW HUMIDITIES REMAINING IN PLACE...WILL RUN UP RED FLAGS TODAY FOR ALL FIRE WEATHER ZONES AS WELL. COLD FRONTAL PASSAGE TONIGHT WILL PUSH OVERNIGHT TEMPERATURES BROADLY BELOW NORMAL BEHIND THE FRONT FOR A CHILLY EARLY MORNING WITH THE LAST OF THE WINDS STILL BLOWING. LONG TERM...FRIDAY THROUGH SUNDAY...CLOSED LOW MOVED OFF INTO MIDDLE MISSOURI RIVER VALLEY ON FRIDAY WITH RIDGE BUILDING IN FROM THE WEST WILL SHIFT WIND DIRECTION TO NORTHWEST...AND GRADUAL START WORKING SPEEDS DOWN FOR THE DAY. ALTHOUGH WIND DANGERS WILL EASE...CONTINUED CRITICAL FIRE WEATHER CONDITIONS WILL SHOW UP MAINLY ALONG AND SOUTH OF THE INTERSTATE 40 CORRIDOR AND FROM THE CENTRAL MOUNTAIN CHAIN EASTWARD FOR THE DAY. COOLER TEMPERATURES WILL HELP EASE SINGLE DIGIT HUMIDITY WOE AND LIMIT AREAL COVERAGE OF DANGEROUS FIRE WEATHER CONDITIONS AS WIND SPEEDS DROP OFF. INTO SATURDAY...RIDGE FROM NORTHERN MEXICO ACROSS THE HEART OF THE STATE TO THE NORTHERN ROCKIES WILL KEEP SKIES CLEAR AND HELP PUSH TEMPERATURES BACK UP TOWARD NORMAL. SURFACE LOW TAKING SHAPE OVER THE LOWER COLORADO RIVER VALLEY WILL START SHIFTING SURFACE FLOW BACK AROUND TO THE SOUTH FOR AN ADVECTIVE PUSH OF SOME WARMER AIR BACK INTO THE STATE. INTO SUNDAY...CLOSED LOW ALOFT OFF THE SOUTHERN CALIFORNIA COAST WILL BACK FLOW TO SOUTHWEST ACROSS NEW MEXICO...AND DEEPENING SURFACE TROUGH OVER ARIZONA WILL ACCELERATE SOUTHERLY FLOW ACROSS THE STATE AT THE SURFACE. FIRST CLOUDS HERALDING A POSSIBLE SHIFT TO SOMETHING MORE SHOWERY WILL SHOW UP OVER SOUTHERN AND EASTERN PARTS OF THE STATE LATE IN THE DAY ON SUNDAY...AS TEMPERATURES CLOSE IN ON SEASONAL NORMS FOR EARLY MAY.. SHY && .AVIATION... VFR CONDITIONS WILL PREVAIL ACROSS NORTHERN AND CENTRAL NEW MEXICO THROUGH THE NEXT 24 HOURS...HOWEVER HIGH WINDS WILL BE A CONCERN...ESPECIALLY ALONG THE CENTRAL MOUNTAIN CHAIN INTO THE EAST CENTRAL AND NORTHEASTERN PLAINS WHERE GUSTS AT OR ABOVE 50 KT WILL BE POSSIBLE. GUSTS UP TO 40 KT WILL BE COMMON ACROSS WESTERN AND CENTRAL AREAS...AS WELL AS THE SOUTHEASTERN PLAINS. EXPECT WINDS TO WEAKEN SUBSTANTIALLY IN MOST AREAS AFTER SUNSET WITH RIDGETOPS REMAINING WINDY THROUGH THURSDAY NIGHT. 52 NEXT AVIATION DISCUSSION SCHEDULED FOR 21Z. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 58 28 64 33 / 0 0 0 0 GALLUP.......................... 58 20 62 23 / 0 0 0 0 GRANTS.......................... 63 22 63 24 / 0 0 0 0 GLENWOOD........................ 74 34 76 34 / 0 0 0 0 CHAMA........................... 46 15 53 20 / 5 0 0 0 LOS ALAMOS...................... 56 26 59 31 / 0 0 0 0 RED RIVER....................... 43 17 49 20 / 5 0 0 0 TAOS............................ 54 22 58 25 / 0 0 0 0 SANTA FE........................ 61 27 62 32 / 0 0 0 0 SANTA FE AIRPORT................ 63 30 63 32 / 0 0 0 0 ESPANOLA........................ 65 28 68 30 / 0 0 0 0 ALBUQUERQUE HEIGHTS............. 70 38 67 41 / 0 0 0 0 ALBUQUERQUE VALLEY.............. 72 34 72 35 / 0 0 0 0 ALBUQUERQUE FOOTHILLS........... 66 35 66 38 / 0 0 0 0 ALBUQUERQUE WEST MESA........... 71 35 73 38 / 0 0 0 0 SOCORRO......................... 78 38 75 36 / 0 0 0 0 SANDIA PARK/CEDAR CREST......... 61 29 61 30 / 0 0 0 0 MORIARTY/ESTANCIA............... 67 31 63 31 / 0 0 0 0 CARRIZOZO....................... 76 38 71 37 / 0 0 0 0 RUIDOSO......................... 68 36 64 32 / 0 0 0 0 RATON........................... 60 25 59 28 / 0 0 0 0 LAS VEGAS....................... 63 27 60 28 / 0 0 0 0 ROY............................. 65 34 61 35 / 0 0 0 0 CLAYTON......................... 67 35 61 33 / 0 5 0 0 SANTA ROSA...................... 77 36 71 37 / 0 0 0 0 TUCUMCARI....................... 76 38 67 38 / 0 0 0 0 FORT SUMNER..................... 78 42 73 42 / 0 0 0 0 CLOVIS.......................... 79 40 71 38 / 0 0 0 0 PORTALES........................ 82 40 72 40 / 0 0 0 0 ROSWELL......................... 86 46 79 43 / 0 0 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 9 AM THIS MORNING TO 8 PM MDT THIS EVENING FOR THE FOLLOWING ZONES...NMZ101>109. WIND ADVISORY FROM 9 AM THIS MORNING TO 8 PM MDT THIS EVENING FOR THE FOLLOWING ZONES...NMZ001>003-008-009-014-015-018>021. HIGH WIND WARNING FROM 9 AM THIS MORNING TO 8 PM MDT THIS EVENING FOR THE FOLLOWING ZONES...NMZ004>007-010>013-016-017-026. && SHY/52
Hazardous weather outlook, Apr 30, 3:52 PM MDT, 11 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 352 PM MDT WED APR 30 2008 NMZ001>021-026-011200- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 352 PM MDT WED APR 30 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...THIS AFTERNOON AND TONIGHT A RED FLAG WARNING IS IN EFFECT THROUGH THIS EVENING ACROSS ALL OF NORTH AND CENTRAL NEW MEXICO. PLEASE REFER TO THE LATEST RED FLAG WARNING STATEMENT FOR DETAILS. THIS SAME AREA IS ALSO UNDER A WIND ADVISORY UNTIL AT LEAST 8 PM FOR SUSTAINED WINDS BETWEEN 25 AND 40 MPH WITH GUSTS BETWEEN 45 AND 55 MPH. PLEASE REFER TO THE LATEST NON PRECIPITATION WARNING STATEMENT FOR DETAILS. AREAS OF BLOWING DUST WILL ALSO BE KICKED UP BY THE STRONGER WINDS. A PORTION OF THE AREA EAST OF THE CENTRAL MOUNTAIN CHAIN AND ALONG AND SOUTH OF THE INTERSTATE 40 CORRIDOR HAS THE WIND ADVISORY IN EFFECT UNTIL MIDNIGHT MDT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THURSDAY...SUSTAINED WIND SPEEDS WILL LIKELY REACH BETWEEN 25 AND 45 MPH WITH GUSTS BETWEEN 50 AND 60 MPH IN MANY AREAS. A RED FLAG WARNING IS IN EFFECT FOR ALL OF NORTHERN AND CENTRAL NEW MEXICO FROM LATE MORNING INTO THE EVENING. PLEASE REFER TO THE LATEST RED FLAG WARNING STATEMENT FOR DETAILS. A HIGH WIND WATCH IS IN EFFECT FOR MUCH OF EASTERN AND CENTRAL NEW MEXICO FROM LATE MORNING INTO THE EVENING. PLEASE REFER TO THE LATEST NON PRECIPITATION WARNING STATEMENT FOR DETAILS. FRIDAY...BREEZY TO LOCALLY WINDY CONDITIONS ARE EXPECTED TO PERSIST OUT OF THE NORTHWEST ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN. VERY LOW HUMIDITIES SHOULD ALSO PERSIST WITH ANOTHER AFTERNOON OF CRITICAL FIRE WEATHER CONDITIONS POSSIBLE FROM THE EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN EASTWARD. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 3:29 AM MDT | Wind Advisory | ABQ | 17 hr | |
| May 1, 2:54 PM MDT | Fire Weather Watch | ABQ | 16 hr |
Nearby
High Wind Warnings in New Mexico, 2008Every high wind warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.